MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG DSV SYSTEM W/PRECHAMBER 10/40; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG DSV SYSTEM W/PRECHAMBER 10/40; HYDROCEPHALUS MANAGEMENT
Model Number FV173T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 07/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: no significant deformations or other abnormalities of the valve were detected during the visual inspection.Permeability test: a permeability test has indicated that the valve has a blockage.Computer controlled test: to investigate the claim of over/under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical positions.Because the valve is not permeable, a computer controlled test is not possible.Adjustability test: the test is not applicable, because the dsv is a fixed pressure valve.Results: first, we performed a visual inspection of the dsv.No significant deformations or damage of the valve were detected during the visual inspection.Next, we tested the permeability of the valve.The valve was shown to have a blockage.Then we carried out a computer controlled simulated flow test.Due to the nonpermeability of the valve, a computer controlled test was not possible to further investigate the claim of under-drainage.Finally, we have dismantled the valve.Inside the valve we have found a build-up of substances (likely protein).Based on our investigation, we confirm the presence of under drainage/occlusion in the valve, likely due to the deposits observed inside the valve.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a dsv system w/prechamber 10/40dsv (part # fv173t) was implanted during a procedure performed on (b)(6) 2020.According to the complainant, the valve was believed to be operating in overdrainage and had a problem with adjustability.The patient underwent a revision procedure on (b)(6) 2021.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: (b)(6) years, height: 193 centimeters (cm), weight: (b)(6) kilograms (kg), gender: male.

Brand Name
DSV SYSTEM W/PRECHAMBER 10/40
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12306441
Report Number3004721439-2021-00216
Device Sequence Number11737637
Product Code JXG
UDI-Device Identifier04041906108304
UDI-Public4041906108304
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K110206
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/27/2024
Device Model NumberFV173T
Device Catalogue NumberFV173T
Device Lot Number20042770
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2021
Initial Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age25 YR
Patient Weight120